Texas, 2008

Drought in Texas, April 1 to 30, 2008

April 1 to 30, 2008 · NWS CRP · 10 events in 10 counties and zones

Drought conditions intensified along and west of Interstate 37 across South Texas during the month of April. 48 at Kingsville.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Drought conditions intensified along and west of Interstate 37 across South Texas during the month of April. Only 0.43 of rain fell at Laredo, 0.45 at Alice, 1.12 at Robstown, 1.25 at Cotulla, and 1.48 at Kingsville. 2.36 of rain fell at the Corpus Christi International Airport.

By the end of April exceptional drought conditions had developed across Webb county and southwest Duval county. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) Extreme drought conditions expanded into La Salle, McMullen, central and northeast Duval, Live Oak, and western Jim Wells counties. Severe drought conditions existed across western Bee and western Kleberg counties. Moderate drought conditions developed once again across western San Patricio, central and western Nueces, and central and eastern Kleberg counties.

The primary impacts of the drought through April continued to be agricultural and fire danger impacts. Lack of sufficient top soil moisture inhibited row crops from germinating. Soil insects in corn and grain sorghum coupled with high winds through the month caused some stand loss. Lack of soil moisture slowed the growth of cotton and small grains. Cattle in some areas were being supplemented with hay due to the short grass.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Mar 31, 8:24 PM CST, 3 hours 36 minutes earlier.

Area forecast discussion, Mar 31, 8:24 PM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
924 PM CDT MON MAR 31 2008

.UPDATE...THE LOW LEVEL JET/MOISTURE AXIS IN THE PROCESS OF
MOVING AWAY FROM THE COASTAL BEND. KCRP VAD WIND PROFILE SHOWS
THE 85H FLOW ALMOST WESTERLY. WEAK LOW LEVEL WARM AIR ADVECTION
WILL MAINTAIN THREAT FOR ISOLATED SHOWERS OVER THE MID-COAST
REGION FOR A FEW MORE HOURS...TRIMMED POPS TO 20 PERCENT TIL 06Z.

BOUNDARY LAYER FLOW WILL CONTINUE FROM THE SOUTHEAST. THIS
WILL MAINTAIN SHALLOW MOIST LAYER BELOW INCREASINGLY DRY LAYER
ABOVE. FORECAST FOR AREAS OF FOG OVER THE INLAND COASTAL PLAINS
STILL LOOKS ON TRACK OVERNIGHT.

GFS/NAM SHOW THE FRONTAL BOUNDARY SAGGING SOUTH THROUGH CENTRAL
TEXAS TO NEAR NORTHERN PORTIONS OF THE COUNTY WARNING AREA BY
LATE AFTERNOON. MOISTURE POOLED AHEAD OF THE BOUNDARY WILL LEAD
TO A MODERATELY UNSTABLE AIRMASS TUESDAY AFTERNOON WITH CAPE
VALUES AROUND 2500 J/KG. BOTH MODELS ALSO DEPICT WEAKING CIN
VALUES...BUT THE LOW TO MID LEVEL WIND FIELD WILL BE EXTREMELY
WEAK. COULD SEE ISOLATED STRONG/SEVERE STORMS DEVELOP IN LOW LEVEL
CONVERGENCE AXIS IN THE AFTERNOON OVER THE VICTORIA CROSSROADS.
ACTIVITY MAY DRIFT SOUTHWARD ALONG THE INSTABILITY AXIS INTO
PORTIONS OF THE COASTAL BEND. FOR NOW WILL HOLD OFF ON ANY CHANGES
AND LET MIDNIGHT SHIFT LOOK AT 00Z MODEL DATA TO DETERMINE IF POPS
NEED TO BE CHANGED FOR TUESDAY.

&&

.MARINE...WINDS CONTINUE TO DIMINISH OVER THE COASTAL WATERS.
SEAS ARE A LITTLE SLOWER TO DECREASE WITH BUOYS SHOWING 5-6 FEET.
WILL KEEP SCEC GOING FOR OFFSHORE WATERS OVERNIGHT.

&&

.PREV DISCUSSION... /ISSUED 659 PM CDT MON MAR 31 2008/

AVIATION...DIFFICULT CIG AND VSBLTY FORECAST FOR TONIGHT. SHOULD
SEE VFR CONDS THRU THE EVENING ALONG AND W OF A BEA-ALI
LINE. E OF THIS LINE...LOW CLOUDS WILL RESULT IN MVFR CIGS AND
EVEN IFR CIG ALONG THE IMMEDIATE COAST THRU THE EVE. EVENTUALLY
IFR CIGS WILL DVLP ACROSS MUCH OF THE CWA AFTER MIDNIGHT...WITH
EVEN LIFR CIGS IN MANY LOCATIONS. EXCEPTION WILL BE OUT NEAR LRD
WHERE CIGS SHOULD NOT POSE A PROBLEM...YET VSBLTYS COULD DROP IN
IFR RANGE IN BR/HZ AROUND DAYBREAK. ALONG WITH THE LOW CIGS
ELSEWHERE...FOG & VSBLTYS MAY BECOME A PROBLEM...ESPECIALLY ALI-
CRP-BEA WHERE NEAR SURFACE MOISTURE DEPTH IS MUCH SHALLOWER THAN
NEAR VCT. LIFR VSBLTYS MAY OCCUR IN THESE LOCATIONS 09Z-14Z.

VFR CONDS SHOULD QUICKLY DVLP AREAWIDE TUE BTWN 14-16Z.

PREV DISCUSSION... /ISSUED 331 PM CDT MON MAR 31 2008/

SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...MUCH OF THE DYNAMICS
(STG UPPER JET STREAK) AND SURFACE FORCING (DRY LINE) WL
CONTRIBUTE TO CONVECTION MAINLY NORTH OF THE CWFA. ANTICIPATE
ISOLD/SCT CONVECTION OVR THE EXTREME NORTHERN CWFA BEFORE 06Z TUE.
GFS CORFIDI VECTORS POINT GENERALLY TOWARD THE EAST OVERNIGHT.
NEVERTHELESS...ANY CONVECTION APPROACHING THE CWFA SHOULD DIMINISH
DRG THE 03-06Z TUE PERIOD OWING TO INCREASING CIN. WL FCST
ISOLD/SCT CONVECTION FOR THE NRN CWFA FOR THE 00-06Z TUE PERIOD.
GFS PROGS A THERMODYNAMIC PROFILE CONSISTENT WITH AREAS OF FOG. WL
RETAIN THE FCST FOR FOG DRG THE 09-14Z TUE PERIOD. A STG UPPER
DISTURBANCE IS PROGD TO MOVE ACRS THE PLAINS. AS A RESULT...A
FRONT IS PROGD TO ENTER THE CWFA LATE TUE. ALTHOUGH MSTR IS
EXPECTED TO DECREASE SIGNIFICANTLY AFT 06Z TUE...MSTR CONVERGENCE
IN ADVANCE OF THE BDNRY MAY TRIGGER CONVECTION OVR THE NERN CWFA
TUE AFTN/EVE.

MEDIUM RANGE (WEDNESDAY THROUGH FRIDAY)...A ZONAL FLOW WILL PERSIST
ACROSS TEXAS GOING INTO WEDNESDAY AS MID/UPPER RIDGE IS DOMINANT
FEATURE OVER MEXICO.  UPPER TROF OFF THE COAST OF BAJA CALIFORNIA
WILL MOVE TOWARD THE DESERT SOUTHWEST/SOUTHERN ROCKIES THURSDAY...
ALLOWING LEE SIDE CYCLOGENESIS TO OCCUR OVER WEST TEXAS INTO THE BIG
BEND REGION ON THURSDAY. AS A RESULT...BREEZY CONDITIONS ARE
ANTICIPATED WEDNESDAY AND THURSDAY.  DRY LINE ON THURSDAY TO
EXPECTED TO STOP SHY OF THE RIO GRANDE RIVER WITH SWLY WINDS
DEVELOPING IN THE BOUNDARY LAYER AS COLD FRONT ENCROACHES RED RIVER
AREA. WITH SWLY FLOW IN THE 925-850 MB LAYER...A SIGNIFICANT DRY
AIRMASS ABOVE THE SURFACE WILL DEVELOP.  THE AFOREMENTIONED COLD
FRONT WILL SWEEP ACROSS THE REGION LATE FRIDAY INTO FRIDAY NIGHT.
ISOLATED SHOWERS AND STORMS ARE ANTICIPATED ALONG THE FRONT...
MAINLY NE OF A LINE FROM ROCKPORT TO GOLIAD. GUIDANCE DOES SHOW BEST
EROSION OF THE CAP FRIDAY AFTERNOON/EVENING ACROSS THE NORTHEAST AND
WHERE I HAVE ADDED SMALL PRECIP CHANCES ACROSS THE NE. WINDS ON
FRIDAY WILL BE CONSIDERABLY LIGHTER WITH WEAKER GRADIENT AS FRONT
MOVES INTO THE HILL COUNTRY. GUIDANCE CONTINUES TO UPPER LOW OVER
NORTH TEXAS AREA FRIDAY.

LONG-TERM (SATURDAY THROUGH MONDAY)...HIGH PRESSURE BUILDS IN BEHIND
FROPA BRINGING NEAR NORM TEMPERATURES AND LESS HUMID CONDITIONS TO
SOUTH TEXAS ON SATURDAY. BEHIND THE FRONT..THIS COMING WEEKEND
SHOULD BE QUITE SPECTACULAR WITH COOL MORNINGS AND WARM AFTERNOONS
IN A RELATIVELY DRY AIRMASS.  ON MONDAY...SOUTHEASTERLY FLOW RETURNS
AS HIGH MOVES EAST BRINGING A GRADUAL WARMING TREND SUNDAY INTO
MONDAY. DEWPOINTS WILL RECOVER INTO THE 60S THROUGHOUT SOUTH TEXAS
MONDAY.

MARINE...ANTICIPATE WIND/SEAS NO WORSE THAN SCEC TNGT/EARLY TUE.
CONDITIONS WL IMPROVE SIGNIFICANTLY BY TUE AFTN/EVENING OWING TO
THE APPROACH OF THE FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    70  88  69  86  71  /  10  10  10  10  10
VICTORIA          68  86  65  85  67  /  20  20  20  10  10
LAREDO            73  98  72  96  74  /  10  10  10  10  10
ALICE             68  93  67  90  69  /  10  10  10  10  10
ROCKPORT          70  83  70  83  71  /  20  10  10  10  10
COTULLA           69  95  67  91  70  /  10  10  10  10  10
KINGSVILLE        69  91  68  87  70  /  10  10  10  10  10
NAVY CORPUS       71  83  70  84  72  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TMT/89...SHORT TERM
JR/76...AVIATION
Hazardous weather outlook, Mar 31, 4:13 AM CST, 19 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
513 AM CDT MON MAR 31 2008

GMZ230-235-250-255-270-275-TXZ229>234-239>247-011015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
513 AM CDT MON MAR 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY MAINLY NEAR THE VICTORIA
AREA...BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED. SMALL CRAFT
ADVISORIES ARE POSTED FOR THE SOUTHERN BAYS FROM BAFFIN BAY TO
PORT ARANSAS TODAY. AREAS OF FOG WILL DEVELOP OVERNIGHT MAINLY
OVER THE INLAND AREAS AWAY FROM THE COAST TONIGHT. THE FOG COULD
BE DENSE AT TIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

OTHER THAN THE FOG ON TUESDAY MORNING...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/TM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 drought. Local standard time, as filed.

Drought, Webb

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Webb forecast zone
Reported by
Official NWS Observations
Coordinates
27.761, -99.332 (the zone’s center; the record gives no point)

Drought conditions intensified along and west of Interstate 37 across South Texas during the month of April. Only 0.43 of rain fell at Laredo, 0.45 at Alice, 1.12 at Robstown, 1.25 at Cotulla, and 1.48 at Kingsville. 2.36 of rain fell at the Corpus Christi International Airport.

By the end of April exceptional drought conditions had developed across Webb county and southwest Duval county. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) Extreme drought conditions expanded into La Salle, McMullen, central and northeast Duval, Live Oak, and western Jim Wells counties. Severe drought conditions existed across western Bee and western Kleberg counties. Moderate drought conditions developed once again across western San Patricio, central and western Nueces, and central and eastern Kleberg counties.

The primary impacts of the drought through April continued to be agricultural and fire danger impacts. Lack of sufficient top soil moisture inhibited row crops from germinating. Soil insects in corn and grain sorghum coupled with high winds through the month caused some stand loss. Lack of soil moisture slowed the growth of cotton and small grains. Cattle in some areas were being supplemented with hay due to the short grass.

Drought, La Salle

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
La Salle forecast zone
Reported by
Official NWS Observations
Coordinates
28.345, -99.100 (the zone’s center; the record gives no point)

Drought conditions intensified along and west of Interstate 37 across South Texas during the month of April. Only 0.43 of rain fell at Laredo, 0.45 at Alice, 1.12 at Robstown, 1.25 at Cotulla, and 1.48 at Kingsville. 2.36 of rain fell at the Corpus Christi International Airport.

By the end of April exceptional drought conditions had developed across Webb county and southwest Duval county. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) Extreme drought conditions expanded into La Salle, McMullen, central and northeast Duval, Live Oak, and western Jim Wells counties. Severe drought conditions existed across western Bee and western Kleberg counties. Moderate drought conditions developed once again across western San Patricio, central and western Nueces, and central and eastern Kleberg counties.

The primary impacts of the drought through April continued to be agricultural and fire danger impacts. Lack of sufficient top soil moisture inhibited row crops from germinating. Soil insects in corn and grain sorghum coupled with high winds through the month caused some stand loss. Lack of soil moisture slowed the growth of cotton and small grains. Cattle in some areas were being supplemented with hay due to the short grass.

Drought, McMullen

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
McMullen forecast zone
Reported by
Official NWS Observations
Coordinates
28.353, -98.568 (the zone’s center; the record gives no point)

Drought conditions intensified along and west of Interstate 37 across South Texas during the month of April. Only 0.43 of rain fell at Laredo, 0.45 at Alice, 1.12 at Robstown, 1.25 at Cotulla, and 1.48 at Kingsville. 2.36 of rain fell at the Corpus Christi International Airport.

By the end of April exceptional drought conditions had developed across Webb county and southwest Duval county. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) Extreme drought conditions expanded into La Salle, McMullen, central and northeast Duval, Live Oak, and western Jim Wells counties. Severe drought conditions existed across western Bee and western Kleberg counties. Moderate drought conditions developed once again across western San Patricio, central and western Nueces, and central and eastern Kleberg counties.

The primary impacts of the drought through April continued to be agricultural and fire danger impacts. Lack of sufficient top soil moisture inhibited row crops from germinating. Soil insects in corn and grain sorghum coupled with high winds through the month caused some stand loss. Lack of soil moisture slowed the growth of cotton and small grains. Cattle in some areas were being supplemented with hay due to the short grass.

Drought, Duval

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Duval forecast zone
Reported by
Official NWS Observations
Coordinates
27.681, -98.509 (the zone’s center; the record gives no point)

Drought conditions intensified along and west of Interstate 37 across South Texas during the month of April. Only 0.43 of rain fell at Laredo, 0.45 at Alice, 1.12 at Robstown, 1.25 at Cotulla, and 1.48 at Kingsville. 2.36 of rain fell at the Corpus Christi International Airport.

By the end of April exceptional drought conditions had developed across Webb county and southwest Duval county. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) Extreme drought conditions expanded into La Salle, McMullen, central and northeast Duval, Live Oak, and western Jim Wells counties. Severe drought conditions existed across western Bee and western Kleberg counties. Moderate drought conditions developed once again across western San Patricio, central and western Nueces, and central and eastern Kleberg counties.

The primary impacts of the drought through April continued to be agricultural and fire danger impacts. Lack of sufficient top soil moisture inhibited row crops from germinating. Soil insects in corn and grain sorghum coupled with high winds through the month caused some stand loss. Lack of soil moisture slowed the growth of cotton and small grains. Cattle in some areas were being supplemented with hay due to the short grass.

Drought, Live Oak

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Live Oak forecast zone
Reported by
Official NWS Observations
Coordinates
28.351, -98.125 (the zone’s center; the record gives no point)

Drought conditions intensified along and west of Interstate 37 across South Texas during the month of April. Only 0.43 of rain fell at Laredo, 0.45 at Alice, 1.12 at Robstown, 1.25 at Cotulla, and 1.48 at Kingsville. 2.36 of rain fell at the Corpus Christi International Airport.

By the end of April exceptional drought conditions had developed across Webb county and southwest Duval county. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) Extreme drought conditions expanded into La Salle, McMullen, central and northeast Duval, Live Oak, and western Jim Wells counties. Severe drought conditions existed across western Bee and western Kleberg counties. Moderate drought conditions developed once again across western San Patricio, central and western Nueces, and central and eastern Kleberg counties.

The primary impacts of the drought through April continued to be agricultural and fire danger impacts. Lack of sufficient top soil moisture inhibited row crops from germinating. Soil insects in corn and grain sorghum coupled with high winds through the month caused some stand loss. Lack of soil moisture slowed the growth of cotton and small grains. Cattle in some areas were being supplemented with hay due to the short grass.

Drought, Jim Wells

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Jim Wells forecast zone
Reported by
Official NWS Observations
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

Drought conditions intensified along and west of Interstate 37 across South Texas during the month of April. Only 0.43 of rain fell at Laredo, 0.45 at Alice, 1.12 at Robstown, 1.25 at Cotulla, and 1.48 at Kingsville. 2.36 of rain fell at the Corpus Christi International Airport.

By the end of April exceptional drought conditions had developed across Webb county and southwest Duval county. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) Extreme drought conditions expanded into La Salle, McMullen, central and northeast Duval, Live Oak, and western Jim Wells counties. Severe drought conditions existed across western Bee and western Kleberg counties. Moderate drought conditions developed once again across western San Patricio, central and western Nueces, and central and eastern Kleberg counties.

The primary impacts of the drought through April continued to be agricultural and fire danger impacts. Lack of sufficient top soil moisture inhibited row crops from germinating. Soil insects in corn and grain sorghum coupled with high winds through the month caused some stand loss. Lack of soil moisture slowed the growth of cotton and small grains. Cattle in some areas were being supplemented with hay due to the short grass.

Drought, Bee

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Bee forecast zone
Reported by
Official NWS Observations
Coordinates
28.417, -97.741 (the zone’s center; the record gives no point)

Drought conditions intensified along and west of Interstate 37 across South Texas during the month of April. Only 0.43 of rain fell at Laredo, 0.45 at Alice, 1.12 at Robstown, 1.25 at Cotulla, and 1.48 at Kingsville. 2.36 of rain fell at the Corpus Christi International Airport.

By the end of April exceptional drought conditions had developed across Webb county and southwest Duval county. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) Extreme drought conditions expanded into La Salle, McMullen, central and northeast Duval, Live Oak, and western Jim Wells counties. Severe drought conditions existed across western Bee and western Kleberg counties. Moderate drought conditions developed once again across western San Patricio, central and western Nueces, and central and eastern Kleberg counties.

The primary impacts of the drought through April continued to be agricultural and fire danger impacts. Lack of sufficient top soil moisture inhibited row crops from germinating. Soil insects in corn and grain sorghum coupled with high winds through the month caused some stand loss. Lack of soil moisture slowed the growth of cotton and small grains. Cattle in some areas were being supplemented with hay due to the short grass.

Drought, San Patricio

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
San Patricio forecast zone
Reported by
Official NWS Observations
Coordinates
28.009, -97.518 (the zone’s center; the record gives no point)

Drought conditions intensified along and west of Interstate 37 across South Texas during the month of April. Only 0.43 of rain fell at Laredo, 0.45 at Alice, 1.12 at Robstown, 1.25 at Cotulla, and 1.48 at Kingsville. 2.36 of rain fell at the Corpus Christi International Airport.

By the end of April exceptional drought conditions had developed across Webb county and southwest Duval county. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) Extreme drought conditions expanded into La Salle, McMullen, central and northeast Duval, Live Oak, and western Jim Wells counties. Severe drought conditions existed across western Bee and western Kleberg counties. Moderate drought conditions developed once again across western San Patricio, central and western Nueces, and central and eastern Kleberg counties.

The primary impacts of the drought through April continued to be agricultural and fire danger impacts. Lack of sufficient top soil moisture inhibited row crops from germinating. Soil insects in corn and grain sorghum coupled with high winds through the month caused some stand loss. Lack of soil moisture slowed the growth of cotton and small grains. Cattle in some areas were being supplemented with hay due to the short grass.

Drought, Nueces

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Nueces forecast zone
Reported by
Official NWS Observations
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Drought conditions intensified along and west of Interstate 37 across South Texas during the month of April. Only 0.43 of rain fell at Laredo, 0.45 at Alice, 1.12 at Robstown, 1.25 at Cotulla, and 1.48 at Kingsville. 2.36 of rain fell at the Corpus Christi International Airport.

By the end of April exceptional drought conditions had developed across Webb county and southwest Duval county. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) Extreme drought conditions expanded into La Salle, McMullen, central and northeast Duval, Live Oak, and western Jim Wells counties. Severe drought conditions existed across western Bee and western Kleberg counties. Moderate drought conditions developed once again across western San Patricio, central and western Nueces, and central and eastern Kleberg counties.

The primary impacts of the drought through April continued to be agricultural and fire danger impacts. Lack of sufficient top soil moisture inhibited row crops from germinating. Soil insects in corn and grain sorghum coupled with high winds through the month caused some stand loss. Lack of soil moisture slowed the growth of cotton and small grains. Cattle in some areas were being supplemented with hay due to the short grass.

Drought, Kleberg

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Kleberg forecast zone
Reported by
Official NWS Observations
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Drought conditions intensified along and west of Interstate 37 across South Texas during the month of April. Only 0.43 of rain fell at Laredo, 0.45 at Alice, 1.12 at Robstown, 1.25 at Cotulla, and 1.48 at Kingsville. 2.36 of rain fell at the Corpus Christi International Airport.

By the end of April exceptional drought conditions had developed across Webb county and southwest Duval county. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) Extreme drought conditions expanded into La Salle, McMullen, central and northeast Duval, Live Oak, and western Jim Wells counties. Severe drought conditions existed across western Bee and western Kleberg counties. Moderate drought conditions developed once again across western San Patricio, central and western Nueces, and central and eastern Kleberg counties.

The primary impacts of the drought through April continued to be agricultural and fire danger impacts. Lack of sufficient top soil moisture inhibited row crops from germinating. Soil insects in corn and grain sorghum coupled with high winds through the month caused some stand loss. Lack of soil moisture slowed the growth of cotton and small grains. Cattle in some areas were being supplemented with hay due to the short grass.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, April 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 98423, 98424, 98426, 98427, 98428, 98429, 98430, 98431, 98432, 98433.